Ask an expert
Question

07 Dec 2005

Possibly Side Effects of the Pill
early September i was put on the pill Femodene,as my gynae thought that would help me ease my monthly period cramps.i am almost completing my 3rd pack now.last month i felt the slightest cramps,it was the 1st time in years that i didnt get sick from cramps,vomitting or diaohrea.so i feel the pill is helping me.but towards the end of my 1st pack i had burning urine and itching when i needed to pee.usually eased after a hot wash.it went away after i had my period.it then started after 2 weeks and it came back for 2-3 days and disappeard, then appeared after sometime.i've been to a GP. she gave me 4 capsules and asked me to take 2 and the other 2 after 12 hours. said i had Thrush and that could be caused by the pill.she suggested i get off the pill.i did take the capsules, had no effect on me and the itching still persisted. it stopped after a few days.i feel i need to stay on it as i am sexually active and plan to marry in a few months.and i am so happy i finally found something that eases my period cramps. there are times though when the itching gets unbearable and uncomfortable.sometimes i go to the loo and then seconds later i feel there's still more to come, when i go back to the loo, it's only just a few drops and it burns and makes me so uncomfortable.
what can i do to get rid of the itching,the bladder infection,without going off the pill.will this problem subside over time as my body adapts to the pill or does it mean i need to change my pill immediately.am i causing any harm to my body ignoring these side effects.
Answer 371 views
Expert
GynaeDoc
gynaedoc

01 Jan 0001

The bladder infection probably needs antibiotics to treat it.
Have a look at the Top 5 questions for ways of preventing recurrent thrush. The Pill does predispose to it, but it can be controlled with these measures.

Best wishes
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.